MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V4
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, that the rhino-laryngo videoscope had blisters on the bending section rubber and inserting part, that could be caused by an ultraviolet cleaning machine as suspected by the customer.The issue was found during reprocessing.There were no reports of patient harm as a result of this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon of "blisters" (foreign material) could not be further identified, nor why it may have remained in the device, as the device was not returned for inspection.A further cause of the suggested phenomenon therefore could not be presumed.The reprocessing manual of the instructions for use contain the following descriptions relevant to the suggested event: "warning ¿ only olympus-recommended or olympus-endorsed aers [automatic endoscope reprocessor(s)] have been validated by olympus.When using an aer that is not recommended by olympus, the manufacturer of the aer is responsible for validating compatibility of the aer with each olympus endoscope, accessories and medical instruments.¿ only use the aer that meets the requirements of the relevant parts of iso 15883 series in the member states of the eu.¿ before using an aer, confirm that it is capable of reprocessing the endoscope.Be sure to attach all required connectors.Otherwise, insufficient reprocessing may pose an infection control risk.If you are uncertain as to the ability of your aer to reprocess the endoscope, contact the manufacturer of the aer for specific instructions and information on compatibility and required connectors." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Based on the results of the investigation and available information, it is likely the following led to the malfunction: ·the customer uses uvc disinfection machine (uv-smart¿s d60) for reprocessing.The machine is a new disinfection machine that utilizes uv-c light, and the duration of uv-c light is 60 seconds.·blisters occurred in the three instruments (33.3%) out of 10 instruments among the device that used uvc disinfection machine and that was inspected.All three instruments had blisters in the similar area.·we confirmed that the instruction manual had the following descriptions.[only olympus-recommended or olympus-endorsed aers have been validated by olympus.When using an aer that is not recommended by olympus, the manufacturer of the aer is responsible for validating compatibility of the aer with each olympus endoscope, accessories and medical instruments.] olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to provide the confirmed results of the foreign material identification.The foreign material was confirmed as a protein.This information does not alter the previously provided legal manufacturer's investigation results.If additional information becomes available, a supplemental report will be provided.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19281201
Report Number3002808148-2024-04295
Device Sequence Number7649088
Product Code EOB
UDI-Device Identifier04953170411380
UDI-Public04953170411380
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberENF-V4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/20/2024
09/19/2024
10/09/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/29/2024
10/04/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown